Optimal liquidation of derivative portfolios
Henderson, Vicky and Hobson, David (David G.). (2010) Optimal liquidation of derivative portfolios. Mathematical Finance, Volume 21 (Number 3). pp. 365-382. ISSN 0960-1627Full text not available from this repository.
Official URL: http://dx.doi.org/10.1111/j.1467-9965.2010.00455.x
We consider the problem facing a risk averse agent who seeks to liquidate or exercise a portfolio of (infinitely divisible) perpetual American style options on a single underlying asset. The optimal liquidation strategy is of threshold form and can be characterized explicitly as the solution of a calculus of variations problem. Apart from a possible initial exercise of a tranche of options, the optimal behavior involves liquidating the portfolio in infinitesimal amounts, but at times which are singular with respect to calendar time. We consider a number of illustrative examples involving CRRA and CARA utility, stocks, and portfolios of options with different strikes, and a model where the act of exercising has an impact on the underlying asset price.
|Item Type:||Journal Article|
|Subjects:||H Social Sciences > HG Finance|
|Divisions:||Faculty of Science > Statistics|
|Library of Congress Subject Headings (LCSH):||Portfolio management, Liquidation, Derivative securities|
|Journal or Publication Title:||Mathematical Finance|
|Publisher:||Wiley-Blackwell Publishing, Inc.|
|Page Range:||pp. 365-382|
ALMGREN, R. (2003): Optimal Execution with Nonlinear Impact Functions and Tradingenhanced
Actions (login required)